Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Hi! Just a little update 4 weeks after my RNY.

I'm 43, have lupus and gained a lot of weight after 3 years of steroids. The extra weight adds more complications to my disease and I have really struggled to lose it on my own.

I was 309 before surgery, 295 day of and currently at 278. I'm 5'8" and have always been a bigger woman with my lowest weight at 215. But at that weight I was very active, fit and healthy... until I got sick.

This has not been an easy process for me and I was really losing my mind at the 3 week mark.

But after week 4, I'm finally feeling a little more energy and a little more human.

Some things I didn't really expect: I've become lactose intolerant. I sometimes get sick (nausea and crampy) after just sipping Water. And I use the restroom much more frequently than I did before, which makes me a little nervous to socialize and even more nervous to travel. I hope this gets better!

Other than that, I'm learning that slow progress is still progress! And I've already discontinued 2 of my lupus related meds, so I know I made the right choice!

If anyone is having a hard time, I hope this helps.. it WILL get better!

Share this post


Link to post
Share on other sites

I Did not experience more frequent urination post surgery but I do urinate a lot. I tried a medication called oxybutinin which is an incontinance medication off label for excessive sweating recently. It didn’t help with the sweating but I didn’t notice that I went to the restroom about half as often. Perhaps you could take something like that while your out at certain events or traveling if the issue persists? Hopefully it’s just because you aren’t used to drinking so much Water and your body adjusts to it soon. Congratulations on kicking two of the meds. That’s awesome.

Edited by ShoppGirl

Share this post


Link to post
Share on other sites

I Did not experience more frequent urination post surgery but I do urinate a lot. I tried a medication called oxybutinin which is an incontinance medication off label for excessive sweating recently. It didn’t help with the sweating but I didn’t notice that I went to the restroom about half as often. Perhaps you could take something like that while your out at certain events or traveling if the issue persists? Hopefully it’s just because you aren’t used to drinking so much Water and your body adjusts to it soon. Congratulations on kicking two of the meds. That’s awesome.

Actually, urination isn't my issue [emoji2960][emoji90]. I find myself running for the restroom even after drinking Water. And I've been a Water drinker my whole life, so I don't think thats the issue. I have an appointment with my doctor next Wednesday, so hopefully it will shed some light.

My mom takes the medication you are referring to and it works wonders for her!

But thanks for the tip!

Share this post


Link to post
Share on other sites
Posted (edited)

While constipation is more common, some suffer more with diarrhoea. It could be from excess acid in your now smaller & still healing tummy. (I get it because I don’t have a gall to regulate the acid entering my tummy - too much acid & a get an attack.) Plus you’ve changed how your digestive system works & your body may need more time to get used to it. The liquid & then runny purée diet doesn’t help either for some.

Have you tried Imodium? It was on my list of meds to have on hand post surgery if needed. They may give you a little more confidence if socialising, travelling, going to work, etc.

But it is certainly worth a chat with your surgeon.

Edited by Arabesque

Share this post


Link to post
Share on other sites

While constipation is more common, some suffer more with diarrhoea. It could be from excess acid in your now smaller & still healing tummy. (I get it because I don’t have a gall to regulate the acid entering my tummy - too much acid & a get an attack.) Plus you’ve changed how your digestive system works & your body may need more time to get used to it. The liquid & then runny purée diet doesn’t help either for some.
Have you tried Imodium? It was on my list of meds to have on hand post surgery if needed. They may give you a little more confidence if socialising, travelling, going to work, etc.
But it is certainly worth a chat with your surgeon.

I haven't tried immodium yet. Thank you! I had my gallbladder removed years ago, so that might be part of my issue as well. I'll talk to.my surgeon this week!

Share this post


Link to post
Share on other sites

4 hours ago, HealthyVibes said:

I had my gallbladder removed years ago, so that might be part of my issue as well. I'll talk to.my surgeon this week!

My also gall less sister-in-law & I both experience the too much acid diarrhoea attacks. It comes on us more quickly than usual diarrhoea & the cramping feels a little different. Doesn’t hurt to ask if it could be contributing. I also over produce acid so if I don’t eat regularly I can have issues too.

Share this post


Link to post
Share on other sites

Hope that your progress is getting better. Are you still using the restroom more frequently or has that leveled out a bit? My RNY procedure is 12/2, this Friday. Super nervous yet excited as well.

Share this post


Link to post
Share on other sites

Hope that your progress is getting better. Are you still using the restroom more frequently or has that leveled out a bit? My RNY procedure is 12/2, this Friday. Super nervous yet excited as well.

Hi there! Congrats on your upcoming surgery! I'm actually getting married that same day! I felt nervous and excited as well, and I'm SO happy I did it.
It has definitely leveled out, and I'm actually quite regular now. The Multivitamin was causing diarrhea, so I don't take it on days that I can't be near a restroom.
I'm now 3 months out. CW 257. Still lactose intolerant and don't do well with sugar, but can tolerate most foods, although I haven't tried salad or raw veggies just yet. I've been stalled for 2 weeks, but I'm not worried. It happens.
Be patient with your first few weeks. This forum helped he a LOT. Good luck to you!

Share this post


Link to post
Share on other sites

Congratulations on your upcoming nuptials. So happy for you. Thank you for the encouragement. It totally helps ease my anxiety. I’ll make sure to keep in touch

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Hesitant but hopeful

      Hey October Surgery friends...how are you doing? I've lost 15 lbs since surgery on 18th.42 lbs overall. Wearing clothes that feel great. Had a bout of cold and stomach flu and still having some nausea off and on after that but getting better, I think. 
      Seems like I fill up and have minor pain quicker when I eat hot foods rather than cold. Anyone else notice this?
      Still sooo glad I did this.
      · 1 reply
      1. Bettyboop56

        I had surgery Oct 29. Lost 35#. Plateau now. But seeing what clothes fit now is encouraging.

    • Merri Beth  »  SamaLotus

      Hi I just saw that you are in Las Vegas too. We are going to the same center. Dr Laduc in same office as Dr Atkinson, is doing my sleeve on Nov. 28th.  I wish you the best!
      · 0 replies
      1. This update has no replies.
    • Jessica100858

      24 days and counting down til surgery 
      · 0 replies
      1. This update has no replies.
    • Bunny78

      Just over 2 weeks post-op….I’m getting there
      · 0 replies
      1. This update has no replies.
    • Voogs  »  KimA-GA

      always look forward to your updates, Hope you are well.
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×